Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 277, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 19, 2025, 5:49 PM CDT for Trego County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 5:49 PM CDT (22:49 UTC)
- Expired
- Sep 19, 2025, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:11 PM CDT, 4 hours 38 minutes earlier. Its key messages:
- A small complex of storms tonight is possible, some strong
- Highest pops Saturday across the eastern zones
- Another round of storms Monday/Tuesday, followed by cooler temps
Area forecast discussion, Sep 19, 1:11 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 111 PM CDT Fri Sep 19 2025 .KEY MESSAGES... - A small complex of storms tonight is possible, some strong - Highest pops Saturday across the eastern zones - Another round of storms Monday/Tuesday, followed by cooler temps && .DISCUSSION... Issued at 111 PM CDT Fri Sep 19 2025 Another small complex of storms (MCS) is possible, mainly across central Kansas this evening. It is not totally clear if storms will form or not. Some of the CAMs have strong thunderstorms, while other CAMs do not show much of anything developing. Areal coverage should be not that great in considering the CAMs that do show storm development. There is a risk of 1 out of 5, so cannot rule out a strong thunderstorm. Marginally severe wind and hail reports would be the main threats. Overall coverage to remain on the more isolated side. Brief heavy rainfall is also possible. Our 12Z RAOB PWAT of 0.66" is down from 0.97" last night, so do not anticipate any major water issues. Otherwise, the rest of the FA will remain dry. Lows tonight will be in the mix of 50s northeast to 60s southeast. An upper level wave that is driving the storm development will continue to move east and southeast Saturday. As such, an area of shift of POPs is expected across the forecast domain. Have the highest pops (50%) across the eastern zones with POPs diminishing in numerical value farther west. Far western Kansas along the Colorado border should remain dry for the beginning of the weekend. Otherwise, not too warm highs with values in the lower 80s across expected across the FA. Lows in the mix of 50s to 60s for Sunday morning. Both the GFS and ECMWF forecast shortwave ridging for Sunday. This would support the notion of a drier forecast across southwest Kansas. Highs will continue to remain well into the 80s. Lows still in the mix of 50s northwest to 60s southeast. Pops will remain silent per the latest NBM solution. Attention then turns to Monday evening into Tuesday. Both the deterministic models as well as some of their ensemble counterparts indicate a fropa late Monday evening. This would reintroduce storm chances across the FA per the NBM solution. In addition, cooler highs (70s) looks likely in the wake of the storm system during the middle portion of the business week. Will have to watch lows for the far western counties, as they may dip down into the 40s. It would be 50s for the rest of the FA. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1111 AM CDT Fri Sep 19 2025 VFR is expected through tonight. MVFR cigs may be introduced across the terminals by tomorrow morning. Short term models still show the most likely area of impact of storms is still for KDDC and KHYS. Will continue the prob30 to account for this possibility of storms later this evening. Gusty outflow winds and some hail would be the main threats of the storms along with locally reduced cigs and vis. Light southerly winds expected today and could be light and variable by tonight. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Sugden
Hazardous weather outlook, Sep 19, 4:19 AM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 419 AM CDT Fri Sep 19 2025 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 419 AM CDT Fri Sep 19 2025 /319 AM MDT Fri Sep 19 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a Marginal Risk (Level 1 of 5) of severe storms this evening and late tonight. The risk area is generally along and east of Highway 283 and along and north of the Arkansas River. Large hail risk of quarter to half dollar size will be confined to mainly I-70 and points north with damaging wind gusts of 60 to 70 mph later on this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances increase again early next week in advance of another storm system and cold front. At this time, it is too early to determine severe weather potential, so keep checking back for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight.
In the hours before
Special weather statement, Sep 19, 5:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
537 PM CDT Fri Sep 19 2025
KSZ030-192315-
Trego KS-
537 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TREGO COUNTY
THROUGH 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Quinter, moving south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Collyer around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3902 9991 3903 10015 3913 10015 3913 9997
TIME...MOT...LOC 2237Z 353DEG 20KT 3920 10015
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 5:37 PM CDT | Special Weather Statement | DDC | Trego | 38 min |
| Sep 19, 5:57 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Sep 19, 6:23 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Sep 19, 6:34 PM CDT | Special Weather Statement | DDC | Ellis | 26 min |
| Sep 19, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.